Senior Health News Banner

Botox â Side-Effects, Safety and Recall Information




In the News
... three year medical study shows Botox not only helps erase wrinkles but that it can reduce both short term and long term migrane symptoms ... more

According to the FDA's data on side-effects, Botox®* may cause side effects. Tell your doctor if any of these side-effects are severe or do not go away:

Along with its needed effects, Botox® may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.


Check with your doctor as soon as possible if any of the following side effects occur:


· More common - For blepharospasm
Dryness of the eye; inability to close the eyelid completely

· Less common - For blepharospasm
Decreased blinking; irritation of the cornea (colored portion) of the eye; turning outward or inward of the edge of the eyelid

Other side effects may occur that usually do not need medical attention. These side effects may go away as your body adjusts to the medicine. However, check with your doctor if any of the following side effects continue or are bothersome:


· More common-For blepharospasm
Blue or purplish bruise on eyelid; drooping of the upper eyelid; irritation or watering of the eye; sensitivity of the eye to light

· More common-For horizontal strabismus
Drooping of the upper eyelid; eye pointing upward or downward instead of straight ahead

· Less common or rare-For blepharospasm or strabismus
Skin rash; swelling of the eyelid skin

· Less common or rare-For horizontal strabismus
Difficulty finding the location of objects; double vision

Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.



 

*Botox® is marketed by Allergan, Inc., Irvine, California, to treat frown lines. The active ingredient is Botulinum Toxin Type A.


 

Disclaimer: The information presented here is not meant to be medical advice nor to act as a substitute for medical advice. Serious side-effects, including death, could result if one were to take any prescription medicine without the supervision of a physician.



Copyright 2003, Thomas Manaugh, PhD